Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 162, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 26, 2008, 4:51 PM EDT for Randolph County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2008, 4:51 PM EDT (20:51 UTC)
- Expired
- Jun 26, 2008, 5:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
County Randolph County, IN
The radar
The Indianapolis radar (KIND), 116 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 262051
SVRIND
INC135-262130-
/O.NEW.KIND.SV.W.0162.080626T2051Z-080626T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
451 PM EDT THU JUN 26 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 530 PM EDT
* AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LOSANTVILLE...OR 14 MILES SOUTHEAST OF MUNCIE...AND MOVING EAST AT
22 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FARMLAND BY 505 PM EDT...
LYNN BY 520 PM EDT...
WINCHESTER BY 525 PM EDT...
UNION CITY BY 530 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4019 8481 4002 8482 4001 8521 4006 8521
4006 8522 4012 8522 4017 8522 4027 8480
TIME...MOT...LOC 2051Z 252DEG 19KT 4006 8516
$$
KOCH2 follow-up statements
000
WWUS53 KIND 262114
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
514 PM EDT THU JUN 26 2008
INC135-262130-
/O.CON.KIND.SV.W.0162.000000T0000Z-080626T2130Z/
RANDOLPH-
514 PM EDT THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR RANDOLPH COUNTY...
AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LYNN...OR 19 MILES NORTH OF CENTERVILLE...MOVING EAST AT
22 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LYNN BY 520 PM EDT...
WINCHESTER BY 525 PM EDT...
UNION CITY BY 530 PM EDT...
LAT...LON 4019 8481 4002 8482 4001 8521 4006 8521
4006 8522 4012 8522 4017 8522 4027 8480
TIME...MOT...LOC 2114Z 252DEG 19KT 4010 8501
$$
KOCH000
WWUS53 KIND 262125
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
525 PM EDT THU JUN 26 2008
INC135-262136-
/O.EXP.KIND.SV.W.0162.000000T0000Z-080626T2130Z/
RANDOLPH-
526 PM EDT THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY WILL EXPIRE AT
530 PM EDT/430 PM CDT/...
LAT...LON 4019 8481 4002 8482 4001 8521 4006 8521
4006 8522 4012 8522 4017 8522 4027 8480
TIME...MOT...LOC 2126Z 252DEG 19KT 4012 8493
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:50 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 26, 1:50 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 150 PM EDT THU JUN 26 2008 .DISCUSSION...EARLY THIS AFTERNOON A WEAK SURFACE TROUGH WAS STRETCH FROM THE GRT LKS ACRS SRN WI TO NRN IL AND NRN MO. INDIANA WAS IN THE WARM SECTOR...WITH SOUTH TO SOUTHWEST WINDS ALONG WITH DEW POINT TEMPERATURES AROUND 70. RADAR SHOWS TSRA OVR NRN INDIANA. SURFACE WIND FIELDS ALSO SUGGEST SOME LOWER LVL CONVERGENCE ACRS NRN INDIANA AND THE NRN PART OF THE FA. MAIN FORECAST CHALLENGE TDY WL BE POPS. MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE OVERALL PATTERN...BUT ARE HAVING DIFFICULT WITH CONVECTIVE FEEDBACK ISSUES. TIMING AND POSITIONING OF VARIOUS CONVECTIVE COMPLEXES APPEAR HAPHAZARD AT BEST. HOWEVER FORECAST SOUNDINGS DO SHOW AN ENVIRONMENT FAVORABLE FOR DIURNAL CONVECTION THIS AFTERNOON AND EVENING...AS WELL AS FRIDAY AFTERNOON. FORECAST SOUNDINGS SHOW CAPES THIS EVENING NEAR 1700 J/KG ALONG WITH FAVORABLE LIS. BEST CHCS FOR TSRA DEVELOPMENT WL BE ACRS THE NRN PARTS OF THE FA WHERE CONVERGENCE IS BEST...LESSER CHANCES ACRS THE SOUTHERN PARTS OF CENTRAL INDIANA. AS FOR TEMPS TONIGHT WL LEAN TO THE WARMER SIDE OF THE MAVMOS GIVEN THE VERY MOIST DEW POINTS ACRS THE AREA. SCT DIURNAL TSRA ARE EXPECTED TO RETURN ON FRIDAY AFTERNOON AS FORECAST SOUNDINGS INDICATE FAVORABLE LAPSE RATES AND INSTABILITY. AGAIN...WITH THE WEAK FRONTAL BOUNDARY LINGERING ACRS THE NRN PART OF THE STATE...BEST CHCS WL BE ACRS THE NRN PARTS OF THE FA. AS FOR TEMPS WL STICK QUITE CLOSE TO THE MAVMOS FOR HIGHS AS H8 TEMPS WL BE ON THE RISE WITH PLENTY OF SUN AND GOOD MIXING AVAILABLE. ON FRIDAY NIGHT...A STRONGER UPPER TROUGH WILL APPROACH INDIANA FROM THE WRN GRT LKS. ALSO A STRONGER LLJ APPEARS TO BE IMPACTING THE STATE AHEAD OF THIS FRONT. FORECAST SOUNDINGS SHOW A SATURATED COLUMN BY 06Z. TIME HEIGHT SECTIONS SHOW DECENT VV ALONG WITH BETTER MID LVL MOISTURE. HENCE WL RAISE MAVMOS POPS AS PCPN APPEARS TO BE MORE LIKELY. AS FOR TEMPS WL GO 1-2 DEGREES BELOW MAVMOS DUE TO EXPECTED PCPN. UPPER LOW PRESS SYS BEGINS TO DROP OUT OF THE GRT LKS ON SAT AS UPPER FLOW BECOMES MORE CYCLONIC. GIVEN THE LAPSE RATE IN PLACE WL NEED TO CONTINUE TO INCLUDE CHC FOR TSRA...ESPECIALLY ACRS THE NE PARTS OF THE FORECAST AREA WHERE THE DYNAMICS APPEAR BETTER. WL STICK CLOSE TO MAVMOS FOR SAT HIGHS. ON SAT NIGHT EXPECT DIURNAL PCPN TO DISSIPATE...GIVING WAY TO JUST PARTLY TO MOSTLY CLOUDY SKIES. AS FOR THE EXTENDED...ON SUNDAY AND MONDAY HIGH PRES IS BUILDING IN AT THE SFC BUT THE ECMWF AND GFS SUGGEST A STRONGER UPPER TROF ALOFT PIVOTING AROUND LOW PRES OVER THE NE STATES. WITH COLD AIR ALOFT EXPECT SCT SHRA AND ISOLATED TSRA TO DEVELOP WITH DAYTIME HEATING IN THE NW FLOW AND WL INCLUDE CHCS FOR SOME PCPN. STRONG HIGH PRES BUILDS IN FOR TUES THROUGH THURS...WITH LITTLE IN THE WAY OF DYNAMICS ALOFT. BY THURSDAY...HEAT AND HUMIDITY SHUD RETURN AS WE GET ON THE BACK SIDE OF THE HIGH...BUT WL NOT INCLUDE PCPN CHCS JUST YET. && .AVIATION...DISCUSSION FOR 18Z TAFS SFC OBS AND INSTABILITY GRAD SUGGESTS A BOUNDARY CURRENTLY EXISTS ACRS FAR ERN IL. MODEL DATA SUGGEST THIS BOUNDARY WL SAG SEWD ACRS THE LOCAL AREA DURG THE COURSE OF THE AFT...GENERATING AT LEAST SCT CONVECTION ALONG IT GIVEN THE CURRENT INSTABILITY. CONVECTIVE TEMPS ARE CLOSE TO BEING REACHED...SO SHOULD BEGIN TO SEE DVLPMT OVR THE NEXT HR OR SO. BEST ESTIMATES AT THIS TIME FOR CONVECTION TO DIRECTLY IMPACT THE TERMINALS WL BE THRU ABOUT 262200 OR SO. INSTABILITY AXIS ALREADY E OF KLAF AND CLOSE TO KHUF...SO THESE TERMINALS MAY HV A LWR CONVECTIVE THREAT THAN AREAS FARTHER E. SOME LO THREAT OF CONVECTION MAY LINGER OVR THE TERMINALS BYD 262200Z...ESPECIALLY IF RESIDUAL OUTFLOW BOUNDARIES/INSTABILITY POCKETS ARE STILL ARND. BRIEF PDS OF IFR CONDS XPCTD IN THE HEAVIER SHWRS. MODEL/PROFILER DATA SUGGEST A FEW SFC WND GUSTS ARND 15 KTS PSBL FM 220-250 HEADINGS THIS AFT. ANY GUSTS SHOULD DIMINISH WITH THE PASSAGE OF SFC BOUNDARY BY EVEN. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PUMA AVIATION...JAS
Hazardous weather outlook, Jun 26, 2:41 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 241 PM EDT THU JUN 26 2008 INZ021-028>031-035>049-051>057-060>065-067>072-271845- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 241 PM EDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING. A FEW SEVERE STORMS ARE POSSIBLE...MAINLY NORTH OF INTERSTATE 70. THE PRIMARY THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL. LIGHTNING IS ALWAYS A THREAT FROM A THUNDERSTORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PERIODS OF THUNDERSTORMS WILL OCCUR FRIDAY INTO MONDAY. PRESENT INDICATIONS ARE THAT A GREATER THREAT FOR MORE ORGANIZED SEVERE STORMS WILL DEVELOP LATER FRIDAY AND INTO SATURDAY AS A STRONG COLD FRONT APPROACHES AND PASSES THROUGH THE REGION. THE PRIMARY SEVERE WEATHER THREAT ON FRIDAY NIGHT INTO SATURDAY WILL BE DAMAGING WINDS AND LAGER HAIL. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE FOR SPOTTER ACTIVATION THIS AFTERNOON AND EVENING...BUT ACTIVATION IS MORE LIKELY SOMETIME FRIDAY INTO SATURDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
In the hours before
Local storm report, Jun 26, 4:36 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
436 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG MUNCIE 40.20N 85.39W
06/26/2008 DELAWARE IN AMATEUR RADIO
TREES AND POWERLINES DOWN. ONE TREE FELL ON VEHICLE.
0422 PM TSTM WND GST INDIANAPOLIS 39.78N 86.15W
06/26/2008 E50 MPH MARION IN AMATEUR RADIO
AT I74 AND POST ROADS
0420 PM TSTM WND GST INDIANAPOLIS 39.78N 86.15W
06/26/2008 E50 MPH MARION IN AMATEUR RADIO
AT STOP 11
&&
HEROLDLocal storm report, Jun 26, 4:38 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
438 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG NEW PALESTINE 39.72N 85.89W
06/26/2008 HANCOCK IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN
&&
HEROLDLocal storm report, Jun 26, 4:44 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
444 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG 1 E PENDLETON 40.00N 85.72W
06/26/2008 MADISON IN NWS EMPLOYEE
10 INCH DIAMETER TREE DOWN
&&
HEROLDLocal storm report, Jun 26, 4:45 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
445 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST LAFAYETTE 40.41N 86.87W
06/26/2008 E60 MPH TIPPECANOE IN TRAINED SPOTTER
&&
JPLocal storm report, Jun 26, 4:46 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
446 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST 3 N NEW CASTLE 39.96N 85.36W
06/26/2008 E60 MPH HENRY IN TRAINED SPOTTER
SPOTTER ESTIMATES WINDS AT 55 TO 60 MPH.
&&
JPLocal storm report, Jun 26, 4:50 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
450 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG MORRISTOWN 39.67N 85.70W
06/26/2008 SHELBY IN LAW ENFORCEMENT
TREES DOWN.
0445 PM TSTM WND DMG 5 SW SHELBYVILLE 39.47N 85.84W
06/26/2008 SHELBY IN LAW ENFORCEMENT
TREES DOWN IN MARIETTA.
&&
JPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:18 PM EDT | Severe Thunderstorm Warning | IND | Howard, Tipton | 42 min |
| Jun 26, 1:35 PM EDT | Severe Thunderstorm Warning | IND | Tippecanoe, Warren | 40 min |
| Jun 26, 2:12 PM EDT | Severe Thunderstorm Warning | IND | Tipton | 48 min |
| Jun 26, 3:06 PM EDT | Severe Thunderstorm Warning | IND | Howard | 39 min |
| Jun 26, 3:31 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Madison | 44 min |
| Jun 26, 3:52 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Shelby | 53 min |
| Jun 26, 4:01 PM EDT | Severe Thunderstorm Warning | IND | Delaware | 44 min |
| Jun 26, 4:11 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry | 49 min |
| Jun 26, 4:15 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Shelby | 45 min |
| Jun 26, 4:18 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Shelby | 42 min |
| Jun 26, 4:34 PM EDT | Severe Thunderstorm Warning | IND | Rush, Shelby | 41 min |
| Jun 26, 4:36 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 27 min |
| Jun 26, 4:37 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush | 38 min |
| Jun 26, 4:56 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush, Shelby | 49 min |
| Jun 26, 6:06 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 39 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.